Alert archive / California / Wind Advisories in 2010
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 24, 2010, 2:02 PM PDT for San Bernardino County, California. It took effect at Oct 24, 2010, 8:15 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2010, 2:02 PM PDT (21:02 UTC)
- In effect from
- Oct 24, 2010, 8:15 PM PDT
- Expired
- Oct 25, 2010, 2:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS75 KVEF 242102 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 202 PM PDT SUN OCT 24 2010 .A BELT OF HIGH WINDS WILL IMPACT THE SOUTHERN SIERRA THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST COAST. WINDS ARE EXPECTED TO INCREASE LATE TONIGHT ACROSS PORTIONS OF SAN BERNARDINO COUNTY AS THIS SYSTEM WORKS SOUTH. CAZ519-520-250500- /O.CON.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 202 PM PDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MONDAY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. * TIMING: STRONG WINDS WILL INCREASE THROUGH THIS EVENING ACROSS THE SOUTHERN SIERRA WITH THE STRONGEST WINDS EXPECTED TONIGHT. THE STRONGEST WINDS ARE EXPECTED LATE THIS EVENING IN THE OWENS VALLEY. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY AFTERNOON THROUGH TONIGHT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523-250500- /O.NEW.KVEF.WI.Y.0035.101025T0600Z-101025T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 202 PM PDT SUN OCT 24 2010 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT MONDAY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE WESTERN MOJAVE DESERT WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS EVENING WITH THE STRONGEST WINDS EXPECTED LATE THIS EVENING THROUGH MONDAY MORNING. WINDS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-250500- /O.NEW.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 202 PM PDT SUN OCT 24 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE MORONGO BASIN WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY MORNING AND WILL CONTINUE UNTIL EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ ASG
3 follow-up statements
027 WWUS75 KVEF 250315 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 815 PM PDT SUN OCT 24 2010 .A BELT OF HIGH WINDS WILL IMPACT THE SOUTHERN SIERRA THROUGH TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST COAST. STRONG WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF SAN BERNARDINO COUNTY AS THIS SYSTEM WORKS SOUTH. CAZ519-520-251200- /O.CON.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 815 PM PDT SUN OCT 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE EAST SLOPES OF THE SIERRA AND THE OWENS VALLEY. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG DOWNSLOPE WINDS GUSTING UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY AND WEST WIND GUSTS UP TO 90 MPH IN THE EASTERN SIERRA. A WIND GUST TO 66 MPH WAS RECORDED AT THE OAK CREEK RAWS SITE AT AN ELEVATION OF 4900 FEET BETWEEN 7 AND 8 PM THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS EVENING AND OVERNIGHT HOURS. WINDS WILL DIMINISH FROM NORTH TO SOUTH LATE TONIGHT INTO EARLY MONDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: THE PRIMARY IMPACT WILL BE THE POTENTIAL FOR STRONG CROSS WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY SUNDAY AFTERNOON THROUGH TONIGHT. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR STRONGER ARE EXPECTED TO OCCUR IN THE VALLEYS...AND GUSTS OF 70 MPH OR STRONGER ARE LIKELY TO OCCUR IN THE MOUNTAINS...WITHIN THE WARNED AREA. THESE STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ523-251300- /O.EXT.KVEF.WI.Y.0035.101025T0315Z-101025T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 815 PM PDT SUN OCT 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY FOR THE WESTERN MOJAVE DESERT. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE WESTERN MOJAVE DESERT WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS ALREADY GUSTED TO 45 MPH AT THE BARSTOW-DAGGETT AIRPORT JUST BEFORE 8 PM. * TIMING: THE STRONG WINDS WILL CONTINUE TONIGHT THROUGH MONDAY MORNING. WINDS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-251300- /O.CON.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 815 PM PDT SUN OCT 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY FOR THE MORONGO BASIN. * WINDS: CONDITIONS WILL BE FAVORABLE FOR STRONG WESTERLY WINDS ACROSS THE MORONGO BASIN WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY MONDAY MORNING AND WILL CONTINUE UNTIL EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY. * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH/SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
249 WWUS75 KVEF 251150 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 450 AM PDT MON OCT 25 2010 .STRONG WEST WINDS WERE DIMINISHING ACROSS INYO COUNTY EARLY THIS MORNING...BUT WERE INCREASING ACROSS SAN BERNARDINO COUNTY. THE WINDS WILL DIMINISH FROM NORTH TO SOUTH THIS AFTERNOON. CAZ519-520-251300- /O.EXP.KVEF.HW.W.0010.000000T0000Z-101025T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 450 AM PDT MON OCT 25 2010 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY WILL EXPIRE AT 5 AM. WINDS WERE STILL GUSTING AROUND 50 MPH IN PORTIONS OF THE OWENS VALLEY EARLY THIS MORNING...BUT WERE BEGINNING TO SUBSIDE. ALTHOUGH AREAS OF GUSTY WINDS WILL CONTINUE UNTIL AROUND 8 AM...THE THREAT FOR WIDESPREAD HIGH WINDS HAD DECREASED. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5 AM. THE CALIFORNIA HIGHWAY PATROL REPORTED THAT HIGHWAY 395 WILL REMAIN CLOSED AT LEAST UNTIL SUNRISE THIS MORNING. $$ CAZ525-252100- /O.CON.KVEF.WI.Y.0035.101025T1200Z-101025T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 450 AM PDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE MORONGO BASIN UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED IN THE LATE MORNING AND EARLY AFTERNOON. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-252100- /O.CON.KVEF.WI.Y.0035.000000T0000Z-101025T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 450 AM PDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: THE STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ALONG NORTH SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
899 WWUS75 KVEF 252100 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT MON OCT 25 2010 CAZ523-525-252200- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-101025T2100Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 200 PM PDT MON OCT 25 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN. GUSTY SOUTHWEST WINDS 20 TO 30 MPH ARE LIKELY TO CONTINUE THROUGH THE AFTERNOON...BUT ARE GRADUALLY ON THE DECREASE AND WIND GUSTS ARE EXPECTED TO REMAIN BELOW 40 MPH. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:00 AM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 24, 9:00 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 AM PDT SUN OCT 24 2010
.SYNOPSIS...A POWERFUL LOW PRESSURE SYSTEM WILL REACH THE BRITISH
COLUMBIA COAST TODAY. THIS WILL BRING VERY STRONG WEST WINDS TO THE
SIERRA CREST AND PORTIONS OF THE OWENS VALLEY LATE THIS AFTERNOON
THROUGH EARLY MONDAY. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION TONIGHT AND MONDAY WITH NORTH WINDS BEHIND IT. GENERALLY
DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE THEN EXPECTED THROUGH
MUCH OF NEXT WEEK.
&&
.UPDATE...CURRENT FORECAST PROGRESSING NICELY THIS MORNING ALTHOUGH
DID UPDATE TO INCLUDE PATCHY FOG FOR PORTIONS OF LINCOLN...CENTRAL
NYE...AND ESMERALDA COUNTIES BASED ON SPOTTER REPORTS. GUSTY WINDS
REMAIN A GOOD BET OVERNIGHT TONIGHT AND MONDAY AS A STRONG JET
SLIDES TOWARD OUR AREA. WIND ADVISORIES FOR PORTIONS OF SAN
BERNARDINO COUNTY MAY BE NEEDED LATE TONIGHT AND MONDAY AS GUIDANCE
CONTINUES TO SHOW STRONG SURFACE WINDS.
.AVIATION...FOR MCCARRAN...WIND INCREASES FROM THE SOUTH-SOUTHWEST
WITH GUSTS UP TO 20 KTS THIS AFTERNOON AND WILL CONTINUE OVERNIGHT.
NORTHWEST WIND WILL LIKELY DEVELOP BY 18Z MONDAY BEHIND A WEAK COLD
FRONT THAT PUSHES THROUGH SOUTHERN NEVADA. SCT CLOUDS WITH BASES
AROUND 6-8K FT WILL DEVELOP EARLY MONDAY WITH THE PASSING FRONT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...INCREASING SOUTHWEST WINDS WITH GUSTS TO 25KTS THIS
AFTERNOON. STRONG...GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE
CREST AND EASTERN SLOPES OF THE SOUTHERN SIERRA AND IN THE OWENS
VALLEY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. GUSTS TO 90 MPH
ARE POSSIBLE ALONG THE UPPER EAST SLOPES WITH GUSTS OVER 60 MPH
POSSIBLE DOWN INTO THE OWENS VALLEY. ROTORS WILL LIKELY FORM OVER
THE OWENS VALLEY LATE THIS AFTERNOON AND NIGHT. IN ADDITION THE
WESTERN MOJAVE DESERT WILL SEE INCREASING SOUTHWEST WINDS WITH GUSTS
OVER 30 KNOTS BY LATE THIS AFTERNOON WITH EVEN STRONGER WINDS
EXPECTED BY MONDAY MORNING. CLOUDS BASES WILL LOWER TO BETWEEN 6-10K
FT MSL LATE THIS AFTERNOON OVER CENTRAL NEVADA AND SPREAD FROM
NORTHWEST TO SOUTHEAST ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA
TONIGHT THROUGH EARLY MONDAY MORNING.
&&
.PREV DISCUSSION...
301 AM PST SUN OCT 24 2010
.SHORT TERM...SATELLITE SHOWS LOTS OF MID AND HIGH CLOUDS SPILLING
OVER THE CWFA...WITH A FEW LOW CLOUDS AND/OR PATCHES OF FOG IN FAR
NORTHERN MOHAVE COUNTY. KESX RADAR SHOWED NO RETURNS...BUT KHNX
SHOWED A RAIN SHIELD MOVING SOUTHEAST THROUGH THE CENTRAL VALLEY AND
NEARING THE SIERRA. RAPIDLY INCREASING POPS JUST DOWNWIND OF THE
CREST ON THE EASTERN SLOPES LOOKS GOOD. SO DOES HIGH WIND WARNING AS
POWERFUL JET IMPINGES ON THE CREST THIS AFTERNOON AND TONIGHT. KOAK
00Z SOUNDING SHOWED AN INVERSION JUST ABOVE RIDGETOP LEVEL...WHICH
COULD SERVE AS A MECHANISM FOR GETTING HIGH WINDS DOWN INTO THE
OWENS VALLEY. ONE CONCERN IS TIMING. THE MODELS ARE A BIT SLOWER
AGAIN THIS RUN...SO THE WINDS COULD PERSIST JUST BEYOND THE 5 AM
CUTOFF POINT FOR THE WARNING. WOULD PREFER TO HANDLE THIS SCENARIO
IN REAL TIME TOMORROW MORNING IF NECESSARY INSTEAD OF CONFUSING THE
MESSAGE NOW. NAM12 SHOWS MORE PRECIP ON THE CLARK COUNTY MOUNTAINS
MONDAY MORNING AS THE FRONT APPROACHES...SO RAISED POPS THERE A BIT.
STILL CONCERNED ABOUT WIND ADVISORIES BEING NEEDED FOR MUCH OF SAN
BERNARDINO COUNTY TONIGHT AND MONDAY AS WEST TO SOUTHWEST
PRE-FRONTAL WINDS TONIGHT WILL FAVOR BARSTOW...AND WEST TO NORTHWEST
POST-FRONTAL WINDS MONDAY WILL FAVOR TWENTYNINE PALMS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS REMAIN IN GOOD
AGREEMENT WITH THE UPPER FLOW TRANSITIONING TO THE SOUTHWEST AS
RIDGING AMPLIFIES OVER THE WEST WEDNESDAY. THE RIDGE AXIS IS
FORECASTED TO SHIFT EAST OVER THE ROCKIES THURSDAY AHEAD OF A LARGE
LOW DEEPENING OVER THE EASTERN PACIFIC. GFS ENSEMBLE SPAGHETTI PLOTS
CONTINUE TO SHOW A WIDE VARIETY OF POTENTIAL SOLUTIONS WITH THIS
NEXT PACIFIC SYSTEM WHICH PRETTY MUCH HIGHLIGHTS THE FORECAST
UNCERTAINTY BEYOND THURSDAY. THE OPERATIONAL GFS AND GFS ENSEMBLE
MEAN FORECAST A WEAKENING TROUGH THE LIFTS NORTHEAST ACROSS NEVADA
ON FRIDAY. THE NEW GEM IS A LITTLE SLOWER AND DEEPER WITH THE TROUGH
THAN THE GFS AND SHIFTS IT EAST ACROSS THE CWA FRIDAY NIGHT. THE NEW
ECMWF IS BY FAR THE SLOWEST SOLUTION WITH THE LOW STILL WEST OF THE
130 MERIDIAN LINE FRIDAY AFTERNOON. IT NOW WEAKENS THE LOW AND
BRINGS IT INTO CENTRAL AND NORTHERN CALIFORNIA AS AN OPEN WAVE. A
SECONDARY FEATURE THAN MOVES TOWARDS THE AREA LATE SATURDAY. IF
ANYTHING...CONFIDENCE IS A LITTLE LOWER IN THE DAY 5 TO 7 RANGE DUE
TO THE DIFFERENT ECMWF SOLUTION. TEMPERATURES TO REMAIN SEVERAL
DEGREES BELOW NORMAL WEDNESDAY BUT SHOULD REBOUND TO OR ABOVE NORMAL
THURSDAY WITH THE INCREASING SOUTHWEST FLOW.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WARNING FROM 2 PM PDT THIS AFTERNOON THROUGH 5 AM PDT
MONDAY MORNING FOR CAZ519-520.
&&
GORELOW/ADAIR/MORGAN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 24, 2:42 AM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 242 AM PDT SUN OCT 24 2010 CAZ519-520-250700- EASTERN SIERRA SLOPES-OWENS VALLEY- 242 AM PDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING VERY STRONG WEST WINDS ACROSS THE SIERRA SLOPES...AND A POSSIBILITY OF DOWNSLOPE WINDS INTO THE OWENS VALLEY. A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH 5 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL SUBSIDE EARLY MONDAY MORNING...THEN QUIET WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-250700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 242 AM PDT SUN OCT 24 2010 /242 AM MST SUN OCT 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL BRING INCREASING WEST TO SOUTHWEST WINDS THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT MONDAY...THEN QUIET WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.